Alert archive / Michigan / River Flood Warnings in 2011

River Flood Warning 3, NWS Grand Rapids, MI

April 4, 2011Isabella County, Michigan

NWS Grand Rapids, MI issued this river flood warning at Apr 4, 2011, 5:44 PM EDT for Isabella County, Michigan. It took effect at Apr 5, 2011, 4:04 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 5:44 PM EDT (21:44 UTC)
In effect from
Apr 5, 2011, 4:04 AM EDT
Expired
Apr 5, 2011, 8:49 PM EDT
In force
17 hr
Issued by
NWS Grand Rapids, MI
Flood severity
Minor

County Isabella County, MI

The radar

The Grand Rapids radar (KGRR), 100 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chippewa River below Mt. Pleasant (MPTM4).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04154000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WGUS43 KGRR 042144
FLWGRR


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
544 PM EDT MON APR 4 2011

...THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN SOUTHWEST LOWER MICHIGAN...

  CHIPPEWA RIVER BELOW MT PLEASANT AFFECTING ISABELLA COUNTY

.THE CURRENT WEATHER IS DOMINATED BY WAVES OF LOW PRESSURE MOVING
ACROSS THE REGION. THIS WILL PRODUCE RAINFALL AMOUNTS OF
AROUND A TENTH OF AN INCH WEDNESDAY AND OVER A QUARTER OF AN
INCH THURSDAY INTO FRIDAY.  THE FOLLOWING FORECAST IS BASED ON
OBSERVED AND FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...EVEN 6 INCHES OF FAST-MOVING FLOOD WATER CAN KNOCK 
YOU OFF YOUR FEET... AND A DEPTH OF 2 FEET WILL FLOAT YOUR CAR.  
NEVER TRY TO WALK... SWIM... OR DRIVE THROUGH SUCH SWIFT WATER.  IF 
YOU COME UPON FLOOD WATERS... STOP... TURN AROUND AND GO ANOTHER WAY.

THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS FLOOD 
STAGE.  

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC073-052344-
/O.NEW.KGRR.FL.W.0003.110405T1800Z-110408T0900Z/
/MPTM4.1.ER.110405T1800Z.110406T1200Z.110407T2100Z.NO/
544 PM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHIPPEWA RIVER BELOW MT PLEASANT.
* FROM TUESDAY AFTERNOON TO LATE THURSDAY NIGHT.
* AT  5:15 PM MONDAY THE STAGE WAS 6.7 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 8.5 FEET BY WEDNESDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF THE GOLF COURSE...
  ISLAND PARK AND NELSON PARK IN WESTERN MT. PLEASANT
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.4 FEET 
  ON APR 22 1967.  

$$

63
5 follow-up statements
014 
WGUS83 KGRR 050210
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1010 PM EDT MON APR 4 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  CHIPPEWA RIVER BELOW MT PLEASANT AFFECTING ISABELLA COUNTY

.HIGH PRESSURE WILL BRING DRIER CONDITIONS TO THE AREA TONIGHT AND
DURING THE DAY ON TUESDAY. LIGHT AMOUNTS OF PRECIPITATION ARE
EXPECTED ON TUESDAY NIGHT AND WEDNESDAY...HOWEVER THIS PRECIPITATION
IS EXPECTED TO REMAIN LIGHT AND SHOULD HAVE NO IMPACT. MORE
SIGNIFICANT RAIN IS POSSIBLE LATE THIS WEEK AND INTO THE COMING
WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC073-060410-
/O.EXT.KGRR.FL.W.0003.110405T0900Z-110408T0900Z/
/MPTM4.1.ER.110405T0900Z.110406T0600Z.110407T2100Z.NO/
1010 PM EDT MON APR 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHIPPEWA RIVER BELOW MT PLEASANT.
* FROM LATE TONIGHT TO LATE THURSDAY NIGHT.
* AT  9:15 PM MONDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO
  RISE TO NEAR 8.7 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON.
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF THE GOLF COURSE...
  ISLAND PARK AND NELSON PARK IN WESTERN MT. PLEASANT.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET 
  ON MAR 6 2004.  

$$
691 
WGUS83 KGRR 050816
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 AM EDT TUE APR 5 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  CHIPPEWA RIVER BELOW MT PLEASANT AFFECTING ISABELLA COUNTY

.THE CURRENT WEATHER IS DOMINATED BY A WEAK HIGH PRESSURE RIDGE WHICH
WILL PRODUCE DRY WEATHER TODAY. A WEAK LOW PRESSURE SYSTEM WILL BRING
A TENTH OF AN INCH OR LESS OF LIGHT RAINFALL TONIGHT INTO WEDNESDAY. 
THE EXTENDED OUTLOOK IS FOR A CHANCE OF RAIN LATE THURSDAY NIGHT INTO
FRIDAY AND RAIN AND THUNDERSTORMS LATE SUNDAY AND SUNDAY NIGHT.  THE 
FOLLOWING FORECAST IS BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

THIS WARNING WILL BE IN EFFECT UNTIL THE RIVER FALLS BELOW ITS
FLOOD STAGE. 

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC073-061016-
/O.EXT.KGRR.FL.W.0003.110405T0804Z-110408T0900Z/
/MPTM4.1.ER.110405T0418Z.110406T0600Z.110407T2100Z.NO/
416 AM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHIPPEWA RIVER BELOW MT PLEASANT.
* UNTIL LATE THURSDAY NIGHT.
* AT  3:15 AM TUESDAY THE STAGE WAS 8.3 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.7 FEET LATER TDOAY
  AND MAINTAIN THOSE LEVELS THROUGH TONIGHT AND WEDNESDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON.
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF THE GOLF COURSE...
  ISLAND PARK AND NELSON PARK IN WESTERN MT. PLEASANT
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET 
  ON MAR 6 2004.  

$$
876 
WGUS83 KGRR 051001
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
601 AM EDT TUE APR 5 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  CHIPPEWA RIVER BELOW MT PLEASANT AFFECTING ISABELLA COUNTY

.THE CURRENT WEATHER IS DOMINATED BY AN AREA OF HIGH PRESSURE
MOVING TO THE GREAT LAKES. THIS WEATHER SYSTEM WILL PRODUCE NO
PRECIPITATION.  THE EXTENDED OUTLOOK IS FOR OFF AND ON LIGHT SHOWERS
TOWARDS THE MIDDLE AND END OF THE WEEK. THE FOLLOWING FORECAST IS
BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC073-061201-
/O.CON.KGRR.FL.W.0003.000000T0000Z-110408T1200Z/
/MPTM4.1.ER.110405T0418Z.110406T0000Z.110408T0000Z.NO/
601 AM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHIPPEWA RIVER BELOW MT PLEASANT.
* UNTIL FRIDAY MORNING.
* AT  5:15 AM TUESDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.0 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING.
* IMPACT...AT 10.0 FEET...EXPECT MINOR FLOODING OF RESIDENCES LOCATED
  IN THE NORTH PART OF MT. PLEASANT...WITH MANY HOMES SURROUNDED BY 
  HIGH WATER
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET 
  ON MAR 6 2004.  

$$

GEO
552 
WGUS83 KGRR 051522
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1122 AM EDT TUE APR 5 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTHWEST 
LOWER MICHIGAN...

  CHIPPEWA RIVER BELOW MT PLEASANT AFFECTING ISABELLA COUNTY

.THE CURRENT WEATHER IS DOMINATED BY AN AREA OF HIGH PRESSURE
MOVING TO THE GREAT LAKES. THIS WEATHER SYSTEM WILL PRODUCE NO
PRECIPITATION.  THE EXTENDED OUTLOOK IS FOR OFF AND ON LIGHT SHOWERS
TOWARDS THE MIDDLE AND END OF THE WEEK. THE FOLLOWING FORECAST IS
BASED ON OBSERVED AND FORECAST 24 HOUR PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.


ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC073-061722-
/O.EXT.KGRR.FL.W.0003.000000T0000Z-110406T1800Z/
/MPTM4.1.ER.110405T0418Z.110405T1215Z.110406T0600Z.NO/
1122 AM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE CHIPPEWA RIVER BELOW MT PLEASANT.
* UNTIL WEDNESDAY AFTERNOON.
* AT 10:15 AM TUESDAY THE STAGE WAS 8.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF THE GOLF COURSE...
  ISLAND PARK AND NELSON PARK IN WESTERN MT. PLEASANT
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 9.1 FEET 
  ON MAR 6 2004.  

$$
923 
WGUS83 KGRR 060049
FLSGRR


FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
849 PM EDT TUE APR 5 2011

 ...THE FLOOD WARNING HAS BEEN CANCELLED AND DOWNGRADED TO A FLOOD 
ADVISORY FOR THE FOLLOWING RIVER IN SOUTHWEST LOWER MICHIGAN...

  CHIPPEWA RIVER BELOW MT PLEASANT AFFECTING ISABELLA COUNTY

.A WEAK SYSTEM MOVING THROUGH THE AREA WILL BRING LIGHT AMOUNTS OF
PRECIPITATION LATER TONIGHT AND EARLY ON WEDNESDAY. THIS
PRECIPITATION SHOULD NOT AFFECT THE RIVER LEVELS WITH RAINFALL
EXPECTED TO BE LESS THAN A COUPLE TENTHS OF AN INCH. MORE RAINFALL
LATER IN THE WEEK COULD CAUSE ADDITIONAL RISES ON THE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...MOTORISTS SHOULD NOT ATTEMPT TO DRIVE AROUND 
BARRICADES OR DRIVE CARS THROUGH FLOODED AREAS.

STAY TUNED TO FURTHER DEVELOPMENTS BY LISTENING TO YOUR LOCAL 
RADIO... TELEVISION... OR NOAA WEATHER RADIO FOR FURTHER INFORMATION.

ADDITIONAL WEATHER AND RIVER INFORMATION CAN BE FOUND ON OUR HOMEPAGE
AT WWW.WEATHER.GOV/GRR.  

&&

MIC073-060119-
/O.CAN.KGRR.FL.W.0003.000000T0000Z-110406T1800Z/
/MPTM4.1.ER.110405T0418Z.110405T1215Z.110405T2307Z.NO/
849 PM EDT TUE APR 5 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CHIPPEWA RIVER BELOW MT PLEASANT.
  AND HAS BEEN DOWNGRADED TO A FLOOD ADVISORY.
* AT  8:15 PM TUESDAY THE STAGE WAS 7.9 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FELL BELOW FLOOD STAGE AT  7:07 PM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.2 FEET BY THURSDAY 
  MORNING.
* IMPACT...AT 8.0 FEET...EXPECT MINOR FLOODING OF THE GOLF COURSE...
  ISLAND PARK AND NELSON PARK IN WESTERN MT. PLEASANT
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.0 FEET 
  ON MAR 9 2009.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Apr 4, 4:45 PM EDT, 59 minutes earlier.

Area forecast discussion, Apr 4, 4:45 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
445 PM EDT MON APR 4 2011

LATEST UPDATE...ALL SECTIONS EXCEPT AVIATION...

.SYNOPSIS...(445 AM EDT MON APR 4 2011)
A FEW SPRINKLES OR FLURRIES WILL LINGER TONIGHT...BUT WILL COME TO
AN END BY TUESDAY.  MOST OF TUESDAY WILL BE PARTLY SUNNY...BUT IT
WILL REMAIN COOL WITH HIGHS IN THE MID AND UPPER 40S.  MORE RAIN IS
EXPECTED BY TUESDAY NIGHT AS A WEAK COLD FRONT DROPS OVER THE AREA.
THE FRONT STALLS NEAR THE MICHIGAN AND INDIANA BORDER AND THE LIGHT
RAIN IS EXPECTED TO DRIFT SOUTH TO SOUTHERN LOWER MICHIGAN BY
WEDNESDAY AND WEDNESDAY NIGHT.

&&

.SHORT TERM...(445 AM EDT MON APR 4 2011)
(TONIGHT THROUGH WEDNESDAY NIGHT)
LOW PRESSURE WILL BE PULLING AWAY TONIGHT.  THE PRESSURE GRADIENT
WILL KEEP THE BREEZE GOING OVERNIGHT.  MOISTURE DEPTH IS NOT THAT
GREAT BEHIND THE SYSTEM...ONLY LEADING TO SOME LIGHT SPRINKLES.
WILL CONTINUE THIS TREND INTO TONIGHT...WITH ONLY CHANCE POPS OVER
THE I-94 CORRIDOR.

SURFACE RIDGING MOVES IN FOR TUESDAY AND THIS WILL SCOUR OUT THE
CLOUDS FROM WEST TO EAST THROUGH THE MORNING HOURS.  THE LULL IN THE
WEATHER WILL BE BRIEF HOWEVER.  WARM ADVECTION CLOUDS WILL RETURN BY
LATE IN THE DAY AND THERE COULD EVEN BE A FEW SHOWERS APPROACHING
THE NW CWA BY THE END OF THE DAY.

A COLD FRONT DROPS IN FROM THE NW TUESDAY NIGHT.  MOISTURE POOLING
ALONG THE FRONT LOOKS VERY FAVORABLE FOR AT LEAST SOME LIGHT
SHOWERS.  THEREFORE HAVE BUMPED POPS UP TO LIKELY ACROSS THE ENTIRE
CWA...ALTHOUGH RAINFALL TOTALS SHOULD ONLY BE A TENTH OF AN INCH OR
LESS.  THIS FRONT SLOWS DOWN AS IT COMES ACROSS THE CWA ON
WEDNESDAY.  NO INSTABILITY TO SPEAK OF AND THE LOW LEVEL MOISTURE IS
SHEARED AWAY INTO WEDNESDAY.  THEREFORE HAVE MAINTAINED THE CHANCE
POPS...MAINLY ALONG AND SOUTH OF I-96.

BY WEDNESDAY NIGHT THE FRONT STALLS OUT OVER NORTHERN INDIANA.
MODELS INDICATE MORE MOISTURE POOLS ALONG AND NORTH OF THE FRONT.
SO HAVE ADDED CHANCE POPS TO THE I-94 CORRIDOR FOR A FEW LINGERING
SHOWERS.

&&

.LONG TERM...(445 AM EDT MON APR 4 2011)
(THURSDAY THROUGH MONDAY)
THE MID RANGE MODELS ARE SHOWING SIMILAR SOLUTIONS THROUGH THE LONG
TERM. THIS GIVES CONFIDENCE TO THE FORECAST PACKAGE. CHANGE TO
THUNDER WORDING SUNDAY NIGHT... OTHERWISE ONLY SMALL ADJUSTMENTS
MADE TO THE GOING GRIDS.

A SURFACE BASED LOW PRESSURE SYSTEM WILL MOVE OUT OF THE SOUTHWEST
AND BEGIN TO IMPINGE ON THE REGION LATE THURSDAY. THIS SEEMS TO
HAVE AMPLE MOISTURE AVAILABLE FROM THE GULF. WITH LITTLE UPPER LEVEL
SUPPORT... DO NOT FEEL CONFIDENT ENOUGH TO INCLUDE THUNDER WITH THIS
SYSTEM.

A WEAKER WAVE IS POSSIBLE SATURDAY. THERE IS LESS AGREEMENT ON THIS
SO KEPT PRECIPITATION OUT OF THE GRIDS FOR NOW.

THE MODELS ARE SHOWING A STRONGER SYSTEM WITH UPPER LEVEL SUPPORT
FOR SUNDAY AND MONDAY. ADDED THUNDERSTORMS SUNDAY NIGHT AS THE WARM
FRONT APPROACHES THE AREA.

TEMPERATURES WILL BE AROUND NORMAL THURSDAY AND WARM ABOVE NORMAL
FOR THE WEEKEND INTO NEXT WEEK. NORMAL LOWS ARE IN THE LOWER TO MID
30S AND NORMAL HIGHS ARE IN THE LOWER TO MID 50S.

&&

.AVIATION...(150 PM EDT MON APR 4 2011)
AS A COLD FRONT MOVES OUT OF THE REGION THIS AFTERNOON... AREAS OF
IFR CEILINGS WILL SLOWLY LIFT WITH BASES ABOVE 1000FT BY 22Z AND VFR
CEILINGS BY 08Z. REDUCED VISIBILITIES IN FOG AND HAZE WILL IMPROVE
TO VFR LEVELS OVERNIGHT. SKIES SHOULD THEN MOSTLY CLEAR OUT TUESDAY.
WINDS OUT OF THE WEST AND NORTHWEST WILL SLOWLY DIE DOWN OVERNIGHT
AS THE SYSTEM CONTINUES TO PULL AWAY. WINDS WILL BECOME GUSTY
TUESDAY AFTERNOON AS THEY MIX DOWN TO THE SURFACE.

&&

.MARINE...(445 AM EDT MON APR 4 2011)
EXTENDED THE SCA NORTH OF HOLLAND INTO WEDNESDAY MORNING AND LEFT
THE HEADLINE SOUTH OF HOLLAND AS IS.  DESPITE THE BACKING OF THE
WINDS TO THE SOUTH BY LATE TUESDAY SPEEDS WILL REMAIN UP.  THIS
SOUTHERN FETCH WILL CONTINUE TO IMPACT WAVES NORTH OF HOLLAND.

&&

.HYDROLOGY...(445 AM EDT MON APR 4 2011)
RIVER LEVELS REMAIN HIGH WITH THE CHIPPEWA RIVER POSSIBLY GOING
TO FLOOD OVER THE NEXT COUPLE OF DAYS.  OTHERWISE...RIVERS WILL BE
NEAR OR JUST OVER BANKFULL WITH ONLY NUISANCE FLOODING.  ADDITIONAL
RAINS WILL REMAIN LIGHT OVER THE SHORT TERM...HOWEVER THE RUN OFF
OVER THE NEXT FEW DAYS WILL STILL KEEP RIVERS HIGH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY THROUGH TUESDAY AFTERNOON ST JOSEPH TO
     HOLLAND.
     SMALL CRAFT ADVISORY THROUGH WEDNESDAY MORNING HOLLAND TO
     MANISTEE.

&&

SYNOPSIS:    JK
SHORT TERM:  JK
LONG TERM:   63
AVIATION:    63
MARINE:      JK
HYDROLOGY:   JK
Hazardous weather outlook, Apr 4, 6:25 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
625 AM EDT MON APR 4 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-050845-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
625 AM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOME MINOR FLOODING OF POOR DRAINAGE AREAS IS POSSIBLE THIS MORNING
FROM THE RAIN LAST NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-050845-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
625 AM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HIGH WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT ON TUESDAY.

OSTUNO

In the hours before

Local storm report, Apr 4, 11:46 AM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1146 AM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLOOD            1 SSE MECOSTA           43.60N 85.23W
04/04/2011                   MECOSTA            MI   COUNTY OFFICIAL

            M-20 HAS BEEN CLOSED DUE TO EIGHT INCHES OF WATER ACROSS
            ROAD. JUST SOUTH OF THE CITY OF MECOSTA. SCHRADER CREEK
            AREA.

&&

JK
Local storm report, Apr 4, 12:06 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1206 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FLOOD            3 NE REMUS              43.62N 85.11W
04/04/2011                   MECOSTA            MI   COUNTY OFFICIAL

            11 MILE ROAD EAST OF 10TH AVENUE AND 10TH AVENUE NORTH OF
            11 MILE ROAD WERE BOTH WASHED OUT.

&&

WH
Local storm report, Apr 4, 12:53 PM EDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1253 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     HAIL             MOUNT PLEASANT          43.60N 84.77W
04/04/2011  E0.25 INCH       ISABELLA           MI   TRAINED SPOTTER

0250 AM     HAIL             3 NW WHITE CLOUD        43.60N 85.81W
04/04/2011  E0.25 INCH       NEWAYGO            MI   TRAINED SPOTTER

0340 AM     HEAVY RAIN       9 E WHITE CLOUD         43.57N 85.59W
04/04/2011  M1.60 INCH       NEWAYGO            MI   CO-OP OBSERVER

            STORM TOTAL SINCE SUNDAY MORNING.

0615 AM     HEAVY RAIN       9 E WHITE CLOUD         43.57N 85.59W
04/04/2011  M1.60 INCH       NEWAYGO            MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 4 AM.

0722 AM     HEAVY RAIN       3 WSW HART              43.68N 86.42W
04/04/2011  M1.24 INCH       OCEANA             MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM. SNOWFALL OF 0.5 INCHES.

0735 AM     HEAVY RAIN       4 NW HESPERIA           43.61N 86.10W
04/04/2011  M1.24 INCH       OCEANA             MI   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 730 AM.

0748 AM     HEAVY RAIN       ALMA                    43.38N 84.66W
04/04/2011  M1.20 INCH       GRATIOT            MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM. ALSO HAD 1 INCH OF SNOW.

0752 AM     HEAVY RAIN       4 E KENTWOOD            42.90N 85.51W
04/04/2011  M0.67 INCH       KENT               MI   OFFICIAL NWS OBS

            24 HOUR RAINFALL ENDING AT 745 AM.

0752 AM     HEAVY RAIN       ALLENDALE               42.97N 85.95W
04/04/2011  M0.80 INCH       OTTAWA             MI   CO-OP OBSERVER

            24 HOUR RAINFALL ENDING AT 7 AM.

0758 AM     HEAVY RAIN       4 SSE MUSKEGON          43.17N 86.22W
04/04/2011  M0.91 INCH       MUSKEGON           MI   OFFICIAL NWS OBS

            24 HOUR RAINFALL ENDING AT 745 AM.

0801 AM     HEAVY RAIN       3 NNE GRAND RAPIDS      43.00N 85.65W
04/04/2011  M1.14 INCH       KENT               MI   COCORAHS

0801 AM     HEAVY RAIN       6 NNW SCOTTVILLE        44.03N 86.33W
04/04/2011  E0.81 INCH       MASON              MI   COCORAHS

0801 AM     HEAVY RAIN       EAST GRAND RAPIDS       42.94N 85.61W
04/04/2011  M0.77 INCH       KENT               MI   CO-OP OBSERVER

0801 AM     HEAVY RAIN       3 W WALKER              43.00N 85.83W
04/04/2011  M1.00 INCH       OTTAWA             MI   COCORAHS

0801 AM     HEAVY RAIN       8 NW MONTAGUE           43.50N 86.47W
04/04/2011  M2.21 INCH       OCEANA             MI   COCORAHS

0801 AM     HEAVY RAIN       4 NNE WALKERVILLE       43.77N 86.09W
04/04/2011  M1.11 INCH       OCEANA             MI   COCORAHS

0801 AM     HEAVY RAIN       2 W SPARTA              43.16N 85.75W
04/04/2011  M0.86 INCH       KENT               MI   COCORAHS

0807 AM     HEAVY RAIN       HESPERIA                43.57N 86.04W
04/04/2011  M2.71 INCH       NEWAYGO            MI   CO-OP OBSERVER

0837 AM     HEAVY RAIN       SCOTTVILLE              43.95N 86.28W
04/04/2011  M1.18 INCH       MASON              MI   CO-OP OBSERVER

0928 AM     HEAVY RAIN       MONTAGUE                43.42N 86.36W
04/04/2011  M1.57 INCH       MUSKEGON           MI   CO-OP OBSERVER

0958 AM     HEAVY RAIN       1 NE MOUNT PLEASANT     43.61N 84.76W
04/04/2011  M2.63 INCH       ISABELLA           MI   TRAINED SPOTTER

            ALSO MEASURED 1.25 INCHES SNOW. SOME LOW LYING FLOODING.

1030 AM     FLOOD            2 S CHIPPEWA LAKE       43.71N 85.31W
04/04/2011                   MECOSTA            MI   COUNTY OFFICIAL

            17 MILE ROAD JUST EAST OF 110TH STREET WASHED OUT.

1121 AM     HEAVY RAIN       3 SW BARRYTON           43.71N 85.18W
04/04/2011  E0.00 INCH       MECOSTA            MI   COUNTY OFFICIAL

            15 TO 20 HOMES ALONG HARDING ROAD AND 17 MILE ROAD HAVE
            WATER UP TO THEIR DOORS. ALONG CHIPPEWA RIVER AND
            WINCHESTER DAM

1130 AM     FLOOD            1 SSE MECOSTA           43.60N 85.23W
04/04/2011                   MECOSTA            MI   COUNTY OFFICIAL

            M-20 HAS BEEN CLOSED DUE TO EIGHT INCHES OF WATER ACROSS
            ROAD. JUST SOUTH OF THE CITY OF MECOSTA. SCHRADER CREEK
            AREA.

1155 AM     FLOOD            3 NE REMUS              43.62N 85.11W
04/04/2011                   MECOSTA            MI   COUNTY OFFICIAL

            11 MILE ROAD EAST OF 10TH AVENUE AND 10TH AVENUE NORTH OF
            11 MILE ROAD WERE BOTH WASHED OUT.

&&

MKALEMBK
Local storm report, Apr 4, 2:10 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
210 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     FLOOD            1 S MORLEY              43.48N 85.45W
04/04/2011                   MECOSTA            MI   COUNTY OFFICIAL

            US-131 AT THE MUSKEGON RIVER...SHOULDER WASHED OUT. ROAD
            CREWS FILLING AREA WITH SAND.

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:47 PM EDTSpecial Weather StatementGRRNewaygo58 min
Apr 3, 11:11 PM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mason, Mecosta, Montcalm and 4 more64 min
Apr 4, 12:02 AM EDTSpecial Weather StatementGRRClare, Clinton, Gratiot, Ionia, Isabella, Kent and 8 more58 min
Apr 4, 1:39 AM EDTSpecial Weather StatementGRRLake, Mason, Mecosta, Muskegon, Newaygo, Oceana and 1 more66 min
Apr 4, 2:51 AM EDTSpecial Weather StatementGRRKent, Muskegon54 min
Apr 4, 3:47 AM EDTSpecial Weather StatementGRRIsabella, Mecosta58 min
Apr 4, 6:07 AM EDTSpecial Weather StatementGRRJackson53 min
Apr 4, 11:12 AM EDTRiver Flood AdvisoryGRRIsabella5 days
Apr 4, 11:41 AM EDTAreal Flood AdvisoryGRRMecosta6 hr
Apr 4, 5:14 PM EDTAreal Flood WarningGRRMecosta21 hr
Apr 4, 5:53 PM EDTRiver Flood AdvisoryGRROsceola66 hr
Apr 4, 5:53 PM EDTRiver Flood AdvisoryGRRNewaygo66 hr
Apr 4, 5:53 PM EDTRiver Flood AdvisoryGRRMecosta27 hr

Nearby

River Flood Warnings in Michigan, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.